Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 487, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2005, 5:32 PM CDT for Claiborne County, Hinds County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 30, 2005, 5:52 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 302233
SVRJAN
MSC021-049-302300-
/O.NEW.KJAN.SV.W.0487.050730T2232Z-050730T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SAT JUL 30 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 600 PM CDT
* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER ABOUT 8 MILES SOUTHWEST OF LEARNED...AND
MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CLAIBORNE COUNTY AT 550 PM CDT
RURAL HINDS COUNTY AT 550 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3214 9053 3228 9066 3215 9079 3210 9098
3192 9082 3199 9072 3205 9072
$$
DAB1 follow-up statement
000
WWUS54 KJAN 302252
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT SAT JUL 30 2005
MSC021-049-302259-
/O.CAN.KJAN.SV.W.0487.000000T0000Z-050730T2300Z/
CLAIBORNE MS-HINDS MS-
549 PM CDT SAT JUL 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HINDS AND
NORTHEASTERN CLAIBORNE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LEVELS.
HOWEVER...AT 550 PM CDT...WEATHER RADAR SHOWED STRONG THUNDERSTORMS
CONTINUING OVER SOUTHWESTERN HINDS AND NORTHEASTERN CLAIBORNE
COUNTIES. THESE STORMS EXTENDED FROM 10 MILES SOUTHWEST OF
HERMANVILLE...TO NEAR LEARNED. WIND GUSTS UP TO 45 MILES AN HOUR
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE
STORMS. LOCALLY HEAVY RAINFALL MAY RESULT IN THE PONDING OF WATER
ON AREA ROADWAYS AND LOW LYING AREAS.
FURTHER UPDATES WILL BE ISSUED ON THESE THUNDERSTORMS BY YOUR
NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT.
LAT...LON 3214 9053 3228 9066 3215 9079 3210 9098
3192 9082 3199 9072 3205 9072
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:54 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 30, 3:54 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT SAT JUL 30 2005 .DISCUSSION... MORNING UPDATE WAS NOT QUITE RIGHT...BUT DECIDED NOT TO DO ANOTHER UPDATE THIS AFTERNOON. HIGHS FOR THE MOST PART WERE IN THE UPPER 80S...LOWERING TEMPS WAS GOOD...EXCEPT AT JAN WHERE TEMP SO FAR HAS REACHED 91. BACKED OFF OF THE RAIN FOR CENTRAL AREAS...HOWEVER ISOLATED SHOWERS CONTINUE TO POP UP GENERALLY ALONG AND EAST OF INTERSTATE 55. A LINE OF SHOWERS WITH A FEW THUNDERSTORMS HAVE DEVELOPED JUST EAST OF INTERSTATE 55...STRETCHING ACROSS A GOOD PART OF THE CWA. STORMS NEAR LAWRENCE/JEFFDAVIS AND SIMPSON COUNTIES HAVE NOT MOVED MUCH IN THE LAST HOUR OR TWO...WILL CONTINUE TO MONITOR. WITH WEAK NORTHEAST FLOW AND DRIER AIR TO THE WEST...DO NOT EXPECT MUCH WESTWARD MOVEMENT...MAY GO WITH 10 POPS...BUT LEAVE OUT OF ZONES FOR NOW FOR AREAS WEST OF INTERSTATE 55...MAINLY ALONG THE RIVER. ALTHOUGH FFG VALUES ARE NEAR 2-3 INCHES PER HOUR...STORM TOTALS SHOW ISOLATED AMOUNTS FROM 1-3 INCHES. FOR TONIGHT MAINTAINED A SLIGHT CHANCE OF SHOWERS FOR THE EASTERN AND SOUTHERN ZONES. THUNDERSTORMS HAVE BEEN PRETTY ISOLATED THIS AFTERNOON...EXPECT CHANCES TO DECREASE WITH LOSS OF AFTERNOON HEATING...SO SHOWERS SHOULD BE GOOD LATER TONIGHT...GENERALLY EAST. FOR SUNDAY MODELS DIFFER A GOOD BIT...ETA BEING DRY. BASED ON DEVELOPMENT TODAY...DECIDED TO GO WITH GFS. WILL CONTINUE GOOD CHANCE POPS FOR THE EAST AND SOUTHEAST AND SLIGHT CHANCE ELSEWHERE. PRETTY MUCH STICKING TO GUIDANCE FOR POPS. AS THE AREA OF LOW PRESSURE RETROGRADES AND THE TROUGH AXIS SHIFTS WEST SLIGHTLY...SHOWERS AND THUNDERSTORMS WILL MOVE WEST...THE GFS SOLUTIONS WAS GOOD. WENT SLIGHTLY COOLER ON THE TEMPS...EXPECTING CLOUDS TO MOVE IN AROUND 15Z SUNDAY...SO HEATING WILL BE LIMITED. UPPER 80S/NEAR 90 SEEMED GOOD. MADE SOME SMALL ADJUSTMENTS TO THE SKY CONDITIONS. THOUGHT CLOUDS WOULD BURN OFF FOR THE NORTHWEST THIS AFTERNOON AND CONTINUE TO CLEAR THROUGH THE EVENING AS THE RAIN ENDED. HOWEVER WITH CONVECTION DEVELOPING EVERYWHERE...CLOUDS HAVE FILLED IN AND MAY BE SLOW TO DISSIPATE IF AT ALL...SO WILL GO BACK AND INCREASE ALL AREAS TO PARTLY CLOUDY. EVERYTHING ELSE WAS OK. LONG TERM...A RATHER WET PATTERN LOOKS TO BE IN STORE FOR MOST OF THE FORECAST AREA FOR THE 1ST PART OF NEXT WEEK (MON-WED). THE UPPER LEVEL SHEAR AXIS AND INVERTED SFC TROUGH WILL SLOWLY SHIFT WEST AND SITUATE THEMSELVES OVER MS. ITS HARD TO PINPOINT THE EXACT LOCATION OR POSITION WHERE THESE FEATURES WILL SET UP. WHAT I HAVE SEEN FROM THE MODELS LEANS ME TO ORIENT THE AXIS NEAR THE TRACE. AREAS ALONG AND TO THE RIGHT OF THESE FEATURES WILL HAVE THE BEST RAIN POTENTIAL EACH AFTERNOON. WITH THAT...THESE ARE THE AREAS I HAVE INCREASED POPS ABOVE GUIDANCE. AS EACH DAY PASSES...THE BETTER RAIN CHANCES WILL INCH WESTWARD AND THE WHOLE CWA SHOULD GET INTO THE ACT BY TUE-WED. DUE TO THE EXPECTED INCREASE IN DEEP MOISTURE AND CONVECTIVE ACTIVITY FOR THE BEGINNING OF NEXT WEEK...TEMPS WILL LIKELY BE AT OR JUST BELOW CLIMO. GUIDANCE IS INDICATING THIS SOMEWHAT...BUT I DONT THINK IT IS GOOD ENOUGH AND I HAVE GONE BELOW GUIDANCE A FEW DEGREES. FOR THE LATTER HALF OF THE WEEK (THU-SAT) THE CRYSTAL BALL BECOMES A BIT MORE FOGGY. LATEST GFS(12Z) IS NOW HOLDING ONTO THE UPPER SHEAR AXIS FOR A FEW MORE DAYS. THIS WOULD MEAN GOOD RAIN CHANCES THROUGH FRI OR SAT. HOWEVER...I AM NOT READY TO FOLLOW ALONG JUST YET. OTHER MODELS AND PREV RUNS OF THE GFS WERE INDICATING SOME RIDGING TO OUR NORTH AND THE SHEAR AXIS WOULD GET PUSHED WESTWARD UNDERNEATH THE BUILDING RIDGE. DUE TO THIS NEW SOLUTION AND LOW CONFIDENCE...I WILL STAY WITH THE 00Z GUIDANCE AND LEAVE DAYS 5-7 ALONE. WILL HAVE TO WAIT FOR A FEW MORE RUNS AND OTHER MODELS TO COME AROUND TO BELIEVE THE NEW SOLUTION FROM THE GFS. WE WILL GET IT IN A DAY OR TWO. && .AVIATION... WILL GO WITH VCTS/VCSH FOR JAN...MEI...HBG THROUGH THE EVENING. ACTIVITY NEAR THE TAF SITES HAS BEEN ISOLATED AT BEST. EXPECTING ACTIVITY TO CONTINUE THROUGH ABOUT 1 OR 2Z. OTHERWISE SHOULD BE MORE OF THE SAME FROM THE PAST FEW DAYS...WITH HAZE THROUGH THE EVENING AND EVENTUALLY PATCHY FOG DEVELOPING. FOR NOW JAN IS THE ONLY SITE WITH RAIN FALLING...SO NOT EXPECTING ANY DENSE FOG DEVELOPMENT. VISIBILITIES SHOULD REMAIN ABOVE 3SM. EXPECTING MORE SCATTERED SHOWERS AND THUNDERSTORMS FOR SUNDAY...BUT THROUGH THE MORNING ONLY INCLUDED VCSH. WILL PROBABLY LEAVE OUT OF GWO/GLH THROUGH 00Z...BUT ADD TO JAN AROUND 18Z. EVEN WITH RAIN THIS AFTERNOON...PATCHY FOG OVERNIGHT AND MORE RAIN SUNDAY...MVFR/VFR CONDITIONS SHOULD PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 92 72 92 / 10 20 20 40 MERIDIAN 70 92 70 92 / 20 40 30 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/CME
Hazardous weather outlook, Jul 30, 3:22 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT SAT JUL 30 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 312022- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 322 PM CDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY AUGUST 6TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.